Alert archive / Maryland / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 112, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Jun 29, 2012, 8:53 PM EDT for Jefferson County, West Virginia; Frederick County, Washington County, Maryland; Loudoun County, Virginia. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2012, 8:53 PM EDT (00:53 UTC)
- Expired
- Jun 29, 2012, 9:28 PM EDT
- In force
- 35 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Frederick County, MD, Washington County, MD, Loudoun County, VA, Jefferson County, WV
The radar
The Sterling radar (KLWX), 49 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 9:35 PM EDT | HAIL 1 | 1 Ese Antietam, MD | NICKELS TO QUARTER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 6:34 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 0.9 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5490 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1596 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 12.1
The text
As transmitted, in the capitals the NWS used until 2016.
749 WUUS51 KLWX 300053 SVRLWX MDC021-043-VAC107-WVC037-300145- /O.NEW.KLWX.SV.W.0112.120630T0053Z-120630T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 853 PM EDT FRI JUN 29 2012 THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN FREDERICK COUNTY IN NORTH CENTRAL MARYLAND... SOUTHERN WASHINGTON COUNTY IN NORTH CENTRAL MARYLAND... EASTERN JEFFERSON COUNTY IN THE PANHANDLE OF WEST VIRGINIA... NORTHERN LOUDOUN COUNTY IN NORTHERN VIRGINIA... * UNTIL 945 PM EDT * AT 852 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED 5 MILES SOUTH OF SHEPHERDSTOWN...AND WAS MOVING EAST AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING WINDS IN EXCESS OF 60 MPH. * LOCATIONS IMPACTED INCLUDE... BRUNSWICK... BRADDOCK HEIGHTS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WIND GUSTS...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3954 7748 3928 7743 3927 7785 3941 7787 TIME...MOT...LOC 0054Z 260DEG 11KT 3936 7777 $$ SMZ
2 follow-up statements
303 WWUS51 KLWX 300109 SVSLWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 909 PM EDT FRI JUN 29 2012 MDC021-043-VAC107-WVC037-300145- /O.CON.KLWX.SV.W.0112.000000T0000Z-120630T0145Z/ FREDERICK MD-WASHINGTON MD-JEFFERSON WV-LOUDOUN VA- 909 PM EDT FRI JUN 29 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR LOUDOUN...JEFFERSON...WASHINGTON AND FREDERICK COUNTIES... AT 905 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED 5 MILES NORTHWEST OF BRUNSWICK...OR 6 MILES NORTH OF NEERSVILLE...AND WAS MOVING EAST AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING WINDS IN EXCESS OF 60 MPH. LOCATIONS IMPACTED INCLUDE... KNOXVILLE... BROWNSVILLE... GAPLAND... BRUNSWICK... PETERSVILLE... ROSEMONT... BURKITTSVILLE... ARNOLDTOWN... JEFFERSON... CLIFTON... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WIND GUSTS...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3927 7773 3942 7783 3954 7748 3928 7743 TIME...MOT...LOC 0108Z 260DEG 11KT 3935 7770 $$ SMZ
022 WWUS51 KLWX 300128 SVSLWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 928 PM EDT FRI JUN 29 2012 MDC021-043-VAC107-WVC037-300137- /O.CAN.KLWX.SV.W.0112.000000T0000Z-120630T0145Z/ FREDERICK MD-WASHINGTON MD-JEFFERSON WV-LOUDOUN VA- 928 PM EDT FRI JUN 29 2012 ...THE SEVERE THUNDERSTORM WARNING IS CANCELLED FOR LOUDOUN... JEFFERSON...WASHINGTON AND FREDERICK COUNTIES... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. HOWEVER...A LINE OF STRONG TO SEVERE THUNDERSTORMS IS LOCATED WEST OF THE INTERSTATE 81 CORRIDOR...AND AS THIS LINE MOVES EAST...FURTHER WARNINGS MIGHT BE ISSUED. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE REGION THROUGH 1 AM. LAT...LON 3927 7773 3942 7783 3954 7748 3928 7743 TIME...MOT...LOC 0127Z 260DEG 11KT 3936 7763 $$ SMZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 8:25 PM EDT, 28 minutes earlier.
Area forecast discussion, Jun 29, 8:25 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
825 PM EDT FRI JUN 29 2012
.SYNOPSIS...
HIGH PRESSURE ANCHORED SOUTH OF THE REGION WILL CONTINUE TO BRING
HOT TEMPERATURES TO MID-ATLANTIC. SEVERAL DISTURBANCES WILL MOVE
SOUTHEAST THROUGH THE AREA AND BRING A CHANCE FOR THUNDERSTORMS
THROUGH THE WEEKEND. A COLD FRONT WILL MOVE THROUGH THE REGION ON
MONDAY. ANOTHER COLD FRONT IS POISED TO IMPACT THE REGION ON
INDEPENDENCE DAY.
&&
.NEAR TERM /THROUGH SATURDAY/...
IAD 00Z SNDG SHOWS AN 850 MB TEMP OF +24. OUR SCIENCE OFFICER DID
A STUDY OF 52 YRS OF DC AREA SNDGS - A TEMP THIS WARM AT 850 HAS
ONLY OCCURRED 6 OTHER TIMES. OBVIOUSLY W/ APRCHG LN...DAMAGE REPORTS
COMING OUT OF W.V. ...AND AMT OF CAPE IN THE MID ATLC WE ARE
CONCERNED W/ THIS LN.
SVR TSTM WTCH ISSUED FOR MUCH OF THE AREA DUE TO APRCHG LN NEAR
THE OH/WV BORDER.
DCA BROKE THEIR ALL-TIME JUN TEMP RECORD THIS AFTN...REACHING
104. THE PRVS RECORD WAS 102 SET LAST YR ON 6/9. OBVIOUSLY THIS
ALSO BROKE THE DAILY RECORD...WHICH WAS 101 SET IN 1934. IAD ALSO
BROKE DAILY AND MONTHLY RECORDS W/ A READING OF 102. BWI DID NOT
BREAK A RECORD...6/29/34 REACHED 105. INNER HARBOR REACHED
106..BUT RECORDS ARE NOT KEPT FOR THAT SITE.
DEWPOINTS WILL REMAIN IN THE U60S/L70S OVERNIGHT...KEEPING THE
HIGH HUMIDITY IN PLACE AS TEMPS DECREASE ONLY INTO THE U70S-L80S.
SOME OF THE METRO AREAS AND ESPECIALLY TOWARD THE INNER/MIDDLE OF
DC-BALT - THE HEAT INDICIES WILL NOT DROP MUCH BELOW 90S EVEN
OVERNIGHT. IF THE MCS AND ACCOMPANYING TSTM ACTIVITY MOVE
THROUGH...IT MAY SERVE TO DROP TEMPS A FEW MORE DEGREES BUT THE
DEWPOINTS WILL REMAIN THE SAME...POTENTIALLY HIGHER AFTER PERIODS
OF RAIN.
SAT...
THE DAYTIME HRS ON SAT WILL AGAIN SERVE TO BUILD THE ATMOSPHERE BACK TO A
PRIME STATE FOR POTENTIAL ANOTHER ROUND OF CONVECTION FOR THE MID
-ATLC. INSTABILITY WILL REMAIN HIGH AND THE CORRIDOR OF STRONG
LOW-MID LEVEL FLOW WILL REMAIN OVERTOP THE AREA. ANY OTHER OHIO VLY
MCS'S THAT FORM WILL MAKE THEIR WAY TOWARD THE AREA OVER THE COURSE
OF THE AFTN. SOME GUIDANCE LIKE THE NAM AND ITS DERIVATIVES ARE
PICKING UP ON ANOTHER LATE EVE/LATE NIGHT MCS FOR THE MID
-ATLC...MAXIMIZING THE INSTABILITY AS IT MOVES ALONG AND CREATING THE
POTENTIAL FOR WIDESPREAD SEVERE WX.
BEFORE ANY POSSIBLE MCS...THE REGION WILL HAVE ANOTHER SIMILARLY
HOT/HUMID DAY. CONSENSUS POINTS TOWARD THE NRN HALF OF THE CWA
TOPPING OUT A COUPLE OF DEGREES LOWER THAN TODAY...W/ PORTIONS OF
THE SRN HALF AGAIN APPROACHING HEAT INDICIES IN THE MIDDLE 100S.
WILL LEAVE THE EXCESSIVE HEAT WATCH UP TO SEE HOW THE POTENTIAL
OVERNIGHT CONVECTION AFFECTS THE SAT WARM-UP CONDITIONS.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
TEMPERATURE-WISE...XPSNV RIDGE WILL CONTINUE TO LEAD TO ABNORMALLY WARM
CONDS...WITH MAXIMA IN 90S TO NEAR 100F AND MINIMA HOLDING AOA
70F. HEAT ADVISORIES WILL LIKELY BE NEEDED FOR AT LEAST SOME AREAS
SUN...AND PERHAPS AGAIN FOR MON.
SATS SHRTWV TROF AND ASSOCIATED TSTM ACTIVITY WILL MOVE S/E OF RGN
IN EVE...BUT ANOTHER SHRTWV TROF MAY CROSS SUN AFTN...WARRANTING
AT LEAST LOW POPS ATTM. WITH LEE TROF REMAINING IN PLACE NEAR
CHESAPEAKE BAY SATURDAY NIGHT INTO MONDAY...AMPLE LLVL CONVERGENCE
WILL BE PRESENT FOR CNVCTN. VERY HIGH CAPE WILL SUPPORT ROBUST
UPDRAFTS...CREATING SITUATION WHERE ANY TSTMS THAT CAN OVERCOME
CIN WILL BE CAPABLE OF BEING SVR WITH LARGE HAIL AND DAMAGING
WINDS. MCS PROPOGATING INTO CWA FROM N/W IS MOST LIKELY MODE OF
CNVTCN. ON MON...MODELS BEGINNING TO AGREE THAT STRONGER SHRTWV
TROF WILL CROSS N OF RGN...FORCING CDFNT THRU. THIS WUD AGAIN
BRING CHC TSTMS TO CWA.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
UNCERTAIN LONG RANGE FCST DUE TO SUBTLETY OF SYNOPTIC FEATURES.
FCST REFLECTS SHRTWV RDGG ON TUE...WITH CDFNT AND POTENT SHRTWV
TROF APPROACHING INDEPENDENCE DAY AND LINGERING INTO THU. POPS
RAISED ACCORDINGLY DURG THIS PERIOD. PLENTY OF HEAT...MAXIMA AOA
90F THRU NEXT WEEK...TO CREATE HIGHLY UNSTABLE ATMOSPHERE.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
WE ARE WATCHING A LN OF TSTMS WHICH HAS BEEN PRODUCING SVR WX OVR
W.V. APRCH THE AALLEGANY HIGHLANDS. THERE IS ABUNDANT ENERGY AVBL
E OF THE MTNS...HENCE TSTM PTNL IS HIGH. HV PUT G45 IN ALL
TAFS...BUT WL INCRS WIND SPDS IF DOPPLER RDR AND OBS INDICATE IT
IS NEEDED.
GENERAL VFR CONDS SAT NGT INTO INDEPENDENCE DAY. HWVR...PTNL FOR
MCS ACTIVITY CAUSING SIGNIFICANT FLIGHT RESTRICTIONS RMNS PSBL
THRU PERIOD...PARTICULARLY SUN/MON AFTNS.
&&
.MARINE...
WE WILL BE WATCHING A LN OF SVR TSTMS PRESENTLY MOVG INTO THE MTNS
OF ERN W.V. WE WL KEEP AN EYE ON THE PROGRESSION OF THESE STORMS.
WE MAY NEED TO ISSUE SMW'S BEGINNING BTWN 930 AND 10 PM.
ONCE THIS CLEARS THE AREA INTO THE PREDAWN HRS SAT...ANOTHER DAY
OF RELATIVELY LIGHT FLOW TO START. SOME SLY CHANNELING WILL OCCUR
INTO THE AFTN HRS...BUT EXPECTED TO BE BELOW SCA CRITERIA.
NO MARINE HEADLINES FORESEEN THIS WEEKEND OR EARLY NEXT WEEK.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...EXCESSIVE HEAT WARNING UNTIL 9 PM EDT THIS EVENING FOR DCZ001.
EXCESSIVE HEAT WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR DCZ001.
MD...EXCESSIVE HEAT WARNING UNTIL 9 PM EDT THIS EVENING FOR MDZ011-
016.
EXCESSIVE HEAT WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR MDZ009>011-013-014-016.
HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR MDZ003>007-009-
010-013-014-017-018-502.
VA...EXCESSIVE HEAT WARNING UNTIL 9 PM EDT THIS EVENING FOR
VAZ027>031-037>040-042-050>057-501-502.
EXCESSIVE HEAT WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR VAZ036>040-042-050>057-501-502.
HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR VAZ025-026-036.
WV...EXCESSIVE HEAT WARNING UNTIL 9 PM EDT THIS EVENING FOR WVZ052-
053.
HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR WVZ050-051-055-
502-504-506.
MARINE...NONE.
&&
UPDATE...WOODY!Hazardous weather outlook, Jun 29, 7:45 PM EDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 745 PM EDT FRI JUN 29 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 301145- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 745 PM EDT FRI JUN 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 AM INCLUDING WASHINGTON DC...THE I-95 CORRIDOR...AND THE ADJACENT WATERS OF THE POTOMAC RIVER. AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR WASHINGTON DC... BALTIMORE CITY AND THE I-95 CORRIDOR OF NORTHERN VIRGINIA THROUGH 9 PM. HEAT INDICES UP TO 110 DEGREES ARE EXPECTED. A HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM FOR EASTERN MARYLAND...WEST OF THE CHESAPEAKE BAY. HEAT INDICES AROUND 105 DEGREES ARE EXPECTED. REFER TO THE LATEST HAZARD MESSAGE /NPWLWX/ FOR DETAILS ON BOTH HEAT-RELATED HEADLINES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN EXCESSIVE HEAT WATCH IS IN EFFECT SATURDAY FOR MUCH OF THE BALTIMORE AND WASHINGTON METRO AREAS. A HEAT ADVISORY IS LIKELY FOR HARFORD AND NORTHERN BALTIMORE COUNTIES. REFER TO THE LATEST HAZARD MESSAGE /NPWLWX/ FOR DETAILS. HEAT INDICES MAY EXCEED 105 DEGREES ACROSS THE OUTLOOK AREA SUNDAY AND MONDAY. A SIGNIFICANT SEVERE WEATHER EPISODE IS EXPECTED ON SATURDAY ACROSS THE OUTLOOK AREA. STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND VERY LARGE HAIL. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP SUNDAY AND MONDAY ALONG A STALLED FRONTAL BOUNDARY. SOME STORMS COULD BECOME SEVERE AND WILL BE CAPABLE OF DAMAGING WIND GUSTS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SKYWARN HAS BEEN ACTIVATED UNTIL 1 AM LATE FRIDAY NIGHT. SPOTTER ACTIVATION IS LIKELY ON SATURDAY. LIMITED SPOTTER ACTIVATION MAY BE NEEDED TODAY AND SUNDAY THROUGH MONDAY. PLEASE RELAY ANY REPORTS OF STRONG WIND OR HAIL TO THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-301145- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 745 PM EDT FRI JUN 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 AM FOR EASTERN WEST VIRGINIA...WESTERN VIRGINIA...AND CENTRAL AND WESTERN MARYLAND. AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR MUCH OF NORTHERN VIRGINA AND PORTIONS OF THE EASTERN WEST VIRGINIA PANHANDLE THROUGH 9 PM. HEAT INDICES UP TO 110 DEGREES ARE EXPECTED. A HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM FOR PORTIONS OF WEST CENTRAL VIRGINIA...NORTH-CENTRAL MARYLAND AND A PORTION OF THE EASTERN WEST VIRGINIA PANHANDLE. REFER TO THE LATEST HAZARD MESSAGE /NPWLWX/ FOR DETAILS ON BOTH HEAT-RELATED HAZARDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN EXCESSIVE HEAT WATCH IS IN EFFECT SATURDAY FOR THE THE CENTRAL FOOTHILLS OF VIRGINIA...THE NORTHERN PIEDMONT AND THE WASHINGTON DC AND BALTIMORE METRO AREAS. A HEAT ADVISORY IS LIKELY FOR AREAS OUTSIDE OF THE EXCESSIVE HEAT WATCH...ESPECIALLY EAST OF THE POTOMAC HIGHLANDS. REFER TO THE LATEST HAZARD MESSAGE /NPWLWX/ FOR DETAILS. HEAT INDICES MAY EXCEED 105 DEGREES FOR MUCH OF THE OUTLOOK AREA SUNDAY THROUGH EARLY NEXT WEEK. A SIGNIFICANT SEVERE WEATHER EPISODE IS EXPECTED ON SATURDAY ACROSS THE OUTLOOK AREA. STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND VERY LARGE HAIL. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP SUNDAY AND MONDAY ALONG A STALLED FRONTAL BOUNDARY. SOME STORMS COULD BECOME SEVERE AND WILL BE CAPABLE OF DAMAGING WIND GUSTS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SKYWARN HAS BEEN ACTIVATED UNTIL 1 AM LATE FRIDAY NIGHT. SPOTTER ACTIVATION IS LIKELY ON SATURDAY. LIMITED SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND SUNDAY THROUGH MONDAY. PLEASE RELAY ANY REPORTS OF STRONG WIND OR HAIL TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jun 29, 7:47 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 747 PM EDT FRI JUN 29 2012 DCZ001-MDZ003>007-009>011-013-014-016>018-501-502-VAZ025>031- 036>040-042-050>057-501>504-WVZ050>053-055-501>506-300130- DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- INCLUDING THE CITIES OF...WASHINGTON...HAGERSTOWN...FREDERICK... WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS... WALDORF...ST MARYS CITY...FROSTBURG...CUMBERLAND...STAUNTON... WAYNESBORO...HARRISONBURG...WINCHESTER...FRONT ROYAL... CHARLOTTESVILLE...LEESBURG...CULPEPER...MANASSAS... MANASSAS PARK...FAIRFAX...ALEXANDRIA...FALLS CHURCH... FREDERICKSBURG...WARRENTON...HIGHTOWN...MONTEREY...MARTINSBURG... CHARLES TOWN...MOOREFIELD...BAYARD...MOUNT STORM...PETERSBURG... ELK GARDEN...KEYSER...FORT ASHBY...CIRCLEVILLE...FRANKLIN 747 PM EDT FRI JUN 29 2012 ...SEVERE THUNDERSTORMS WITH DAMAGING WIND GUSTS TO IMPACT REGION THIS EVENING... AT 745 PM...A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WIND GUSTS WAS CROSSING SOUTHEAST PENNSYLVANIA AND CENTRAL WEST VIRGINIA. THIS LINE OF THUNDERSTORMS IS EXPECTED TO HIT THE POTOMAC HIGHLANDS BETWEEN 8 AND 8:30 PM...THE SHENANDOAH VALLEY BETWEEN 8:30 AND 9 PM...THE INTERSTATE 95 CORRIDOR INCLUDING THE GREATER WASHINGTON AND BALTIMORE METROPOLITAN AREAS BETWEEN 9:30 AND 10 PM...THEN REACHING THE CHESAPEAKE BAY BETWEEN 10:30 AND 11 PM. THIS LINE OF STORMS HAS A HISTORY OF PRODUCING MAJOR WIND DAMAGE ACROSS WEST VIRGINIA DUE TO WIND GUSTS OVER 75 MPH...ALONG WITH PROLIFIC CLOUD TO GROUND LIGHTNING. RESIDENTS AND VISITORS TO THE REGION SHOULD MONITOR THEIR FAVORITE MEDIA OUTLET AND NOAA WEATHER RADIO FOR WARNINGS...AND BE PREPARED TO TAKE ACTION TO PROTECT LIFE AND PROPERTY SHOULD A WARNING BE ISSUED FOR THEIR AREA LATER THIS EVENING. LEE
Local storm report, Jun 29, 8:47 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
847 PM EDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 PM TSTM WND GST PETERSBURG 39.00N 79.12W
06/29/2012 E60 MPH GRANT WV TRAINED SPOTTER
&&
EVENT NUMBER LWX1200484
WOODY!The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:15 PM EDT | Severe Thunderstorm Warning | LWX | Hampshire, Mineral | 75 min |
| Jun 29, 8:23 PM EDT | Severe Thunderstorm Warning | LWX | Grant, Hampshire, Hardy, Mineral, Pendleton | 82 min |
| Jun 29, 9:05 PM EDT | Tornado Warning | LWX | Hampshire, Mineral | 25 min |
| Jun 29, 9:08 PM EDT | Severe Thunderstorm Warning | LWX | Berkeley, Hampshire, Hardy, Mineral, Morgan | 67 min |
| Jun 29, 9:14 PM EDT | Tornado Warning | LWX | Morgan | 19 min |
| Jun 29, 9:34 PM EDT | Severe Thunderstorm Warning | LWX | Berkeley, Jefferson, Morgan | 56 min |
| Jun 30, 4:19 AM EDT | Heat Advisory | LWX | Berkeley, Jefferson, Morgan | 14 hr |
| Jun 29, 9:46 PM EDT | Severe Thunderstorm Warning | LWX | Montgomery | 59 min |
| Jun 29, 10:10 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Charles, Frederick, Howard, Montgomery, Prince George's | 65 min |
| Jun 29, 10:16 PM EDT | Flash Flood Warning | LWX | Frederick | 3 hr |
| Jun 29, 10:17 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Baltimore, Carroll, Frederick, Harford, Howard and 1 more | 58 min |
| Jun 29, 10:42 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Calvert, Charles, Howard, Montgomery, Prince George's and 1 more | 78 min |
| Jun 29, 11:07 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Baltimore, Carroll, Harford, Howard, City of Baltimore | 53 min |
| Jun 29, 11:36 PM EDT | Severe Thunderstorm Warning | LWX | Calvert, Saint Mary's | 39 min |
| Jun 29, 11:53 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Harford | 23 min |
| Jun 30, 12:17 AM EDT | Special Weather Statement | LWX | Harford | 28 min |
| Jun 30, 4:19 AM EDT | Excessive Heat Warning | LWX | Anne Arundel, Baltimore, Calvert, Charles, Prince George's, Saint Mary's and 1 more | 12 hr |
| Jun 29, 9:11 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Augusta, Greene, Nelson, Rockingham, City of Charlottesville and 3 more | 64 min |
| Jun 29, 9:29 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Clarke, Culpeper, Fauquier, Frederick, Greene and 7 more | 46 min |
| Jun 29, 9:56 PM EDT | Special Marine Warning | LWX | 96 min | |
| Jun 29, 10:19 PM EDT | Special Marine Warning | LWX | 116 min | |
| Jun 29, 10:33 PM EDT | Special Marine Warning | LWX | 117 min | |
| Jun 29, 10:41 PM EDT | Special Marine Warning | LWX | 94 min | |
| Jun 30, 12:15 AM EDT | Special Marine Warning | LWX | 35 min | |
| Jun 30, 12:31 AM EDT | Special Marine Warning | LWX | 29 min | |
| Jun 30, 5:16 PM EDT | Special Weather Statement | LWX | Greene, Madison | 29 min |
| Jun 30, 5:21 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Greene, Madison, Orange | 39 min |
| Jun 30, 5:56 PM EDT | Severe Thunderstorm Warning | LWX | Greene, Madison, Orange, Spotsylvania | 49 min |
| Jun 30, 6:24 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Augusta, Culpeper, Greene, King George, Madison and 5 more | 66 min |
| Jun 30, 7:26 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Orange, Spotsylvania, City of Charlottesville | 49 min |
Nearby
Severe Thunderstorm Warnings in Maryland, 2012Severe Thunderstorm Warnings in West Virginia, 2012Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.